Ill-Effects of too much Vitamin D intake you need to know

By Ananya Vatsa / January 14, 2021
Ill Effects of excessive Vitamin D intake

Vitamin D, also known as calciferol, is beneficial to your health in many ways. It’s very important for your bones and teeth. This vitamin is responsible for the absorption of calcium from the diet taken, which plays a vital role in the formation and growth of bones and teeth. It’s also helpful in controlling the symptoms of depression. Sunlight is one of the most important sources of Vitamin D. When exposed to sunlight, your body produces Vitamin D.

However, too much exposure to sunlight is harmful to your health in a number of other ways. Many have switched to supplements to obtain maximum levels of vitamin D. In the past, much emphasis has been placed on the benefits of vitamin D, but consumption of this vitamin in excess is associated with several side effects. Here are some of the side effects that one may experience after too much vitamin D is consumed:

Hypercalcemia:

Hypercalcemia is a disease in which the blood has an excess amount of calcium. Excessive vitamin D intake can increase blood calcium levels and can cause harmful effects, such as tiredness, dizziness, excessive thirst, frequent urination, etc.

Bone Loss:

In order to preserve bone health, Vitamin D is necessary and plays an important role in the absorption of calcium in the body and the metabolism of the bone. Too much Vitamin D, however, can pose a danger to bone health, as it decreases the amount of Vitamin K2 in the blood, which maintains calcium in the bone and blood. Bone loss may also be caused by excessive intake of Vitamin D supplements. In order to prevent this, you can include foods rich in Vitamin K12 in your diet.

Ill-Effects to excessive Vitamin D intake

Harmful to Kidneys:

In people who have healthy kidneys, an overdose of Vitamin D may result in kidney injury. For those who suffer from an existing kidney issue, it is even more harmful. So, it’s highly recommended to consult a doctor before taking any Vitamin D supplements.

Digestive Issues: 

Increased levels of Vitamin D and calcium in the body may result in a variety of digestive problems, such as stomach pain, diarrhoea. These may also be indicators of other health problems, so, if you are feeling any of these symptoms while taking any Vitamin D Supplements, it is important to tell your doctor.

Irregular Heartbeat or Heart Attack:

Extreme hypercalcemia can decrease or change the functioning ability of the cells of the heart, and people with severe hypercalcemia often experience heartbeat irregularities.

A person with severe levels of calcium or phosphate in the blood may also develop calcium deposits, or plaques, in the arteries or valves of the heart.

Some symptoms of vitamin D toxicity-related heart risks include:

  • An abnormal heartbeat rate
  • Chest pain
  • Unexplained fatigue
  • Elevated blood pressure
  • Chest pain while exercising 
  • Dizziness

Before adding Vitamin D to your daily diet, you should consult an expert. The right amount will be prescribed by your doctor according to your age, sex, and pre-existing medical conditions. 

 

You can support us by buying us a coffee,
Every little bit will go towards creating new and exciting content for you!

About the author

Ananya Vatsa

A Story teller, Traveller, Entertainer and Bollywood fan. Recent Journalism Graduate from University of Limerick.

0 0 vote
Article Rating
Subscribe
Notify of
guest
1 Comment
Oldest
Newest Most Voted
Inline Feedbacks
View all comments
Sanjeet
Sanjeet
1 month ago

This is the good suggestion for V-D
I accept your thinking


1
0
Would love your thoughts, please comment.x
()
x